MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA RESURFACING SIZE 3; KNEE PATELLA IMPLANT

MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA RESURFACING SIZE 3; KNEE PATELLA IMPLANT
Model Number 02.07.0035RP
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2021: lot 2000632: (b)(4) items manufactured and released on 03-mar-2020.Expiration date: 2025-02-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional devices involved batch review performed on 27 may 2021: gmk-sphere 02.12.0005r femoral component sphere cemented size 5 r (k121416) lot 2003235: (b)(4) items manufactured and released on 15-jul-2020.Expiration date: 2025-07-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Mysolution analysis 01-jun-2021: our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
Tka primary surgery performed using myknee devices for the positioning of the the femoral component, tibial tray and the resurfacing patella.No issue in per-operative was noted then.A post-op control x-ray indicated a dislocation of the resurfacing patella and a femoral rotation of 8¿.Revision surgery was performed on (b)(6) 2021 (6 months after primary).Only the femoral component was removed.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs department: few months after primary cemented tka a partial revision is necessary because the patella luxates from the trochlea.This is probably due to the rotational position of the femoral component.No reason to suspect a faulty device.

Brand Name
GMK-SPHERE PATELLA RESURFACING SIZE 3
Common Device Name
KNEE PATELLA IMPLANT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11918707
Report Number3005180920-2021-00454
Device Sequence Number19811140
Product Code JWH
UDI-Device Identifier07630030815768
UDI-Public07630030815768
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model Number02.07.0035RP
Device Catalogue Number02.07.0035RP
Device Lot Number2000632
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR